Alert archive / Texas / Flash Flood Warnings in 1996
Flash Flood Warning 2, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Jun 24, 1996, 7:35 PM CDT for Potter County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 1996, 7:35 PM CDT (00:35 UTC)
- Expired
- Jun 24, 1996, 9:30 PM CDT
- In force
- 115 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Potter County, TX
The radar
The Amarillo radar (KAMA), 25 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.6 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2348 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1775 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 250036 FFWAMA TXC375-250230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 735 PM CDT MON JUN 24 1996 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 930 PM CDT FOR THE PEOPLE IN THE FOLLOWING LOCATION... IN THE TEXAS PANHANDLE ...NORTHERN POTTER COUNTY AT 735 PM CDT AMARILLO WEATHER SERVICE DOPPLER RADAR ESTIMATED 3 TO 4 INCHES OF RAIN HAS FELL ALONG HIGHWAY 287 BETWEEN MASTERSON AND PUENTE. THE THUNDERSTORM PRODUCING THIS VERY HEAVY RAINFALL WAS DRIFTING OFF TO THE EAST AT 5 MPH WITH TORRENTIAL DOWNPOURS EXPECTED TO CONTINUE FOR THE NEXT HOUR OVER NORTHERN POTTER COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES. IF YOUR VEHICLE STALLS IN THE WATER... ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 3:11 PM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jun 24, 3:11 PM CDT, 4 hours 24 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 310 PM CDT MON JUN 24 1996 CONVECTION FIRING ACRS THE TX/OK PNHDLS ATTM. DEW POINTS ARE IN THE UPR 50S TO MID 60S MOST AREAS WITH SFC TEMPS IN THE 90S. THE MODIFIED AMA 12Z SOUNDING WITH THESE FIGURES INDICATES A CAPE AROUND 3500 J/KG...SO AMS IS SOMEWHAT UNSTABLE. EXPECT TSTMS TO CONTINUE INTO THE EVENING BUT BELIEVE ACTIVITY SHOULD END BEFORE MIDNIGHT AS AMS STABILIZES AND SINCE NO SHRTWV ENERGY EXPECTED AFT THAT POINT. PRECIPITABLE WATER CONTENT IS ABOUT 1 INCH... WHICH IS NOT REALLY HIGH. HWVR...FLO ALOFT IS WEAK SO SLOW STORMS MOVEMENT COULD RESULT IN ISOL HEAVY RAINFALL. WILL NOT MENTION HEAVY RAIN IN ZONE FCST AT THIS POINT SINCE IT SHOULD BE ISOL. WILL USE THE SHORT TERM FORECAST FOR THIS INSTEAD. HEIGHTS WILL CONT RISE OVR THE AREA OVER THE NEXT FEW DAYS. HWVR...LO LVL FLO REMAINS S TO SE AND SHOULD SUSTAIN DEW POINTS IN THE 50S AND 60S. WITH DAYTIME HEAT...AMS WILL AGAIN BECOME UNSTABLE TUE AND WED AFTN AND EVES. THE FLY IN THE OINTMENT THO WILL BE INCRG CAP STRENGTH AND ANY SUBSIDENCE UNDER THE BLDG RDG. FOR THIS REASON...WILL ONLY FCST A SLIGHT CHC OF TSTMS. NGM H8 FCSTD TEMPS COOLER THAN ETA AND AVN. THIS IS REFLECTED IN THE COOLER NGM-MOS. UNLESS SGFNT CLOUD COVER DVLPS EARLY ENUF IN THE DAY ON TUE AND WED...BLV PERSISTENCE WILL PREVAIL AND THE WARMER AVN GUIDANCE WILL VERIFY BETTER. THANKS LBB/OUN/DDC FOR THE COORDINATION. .AMA... TX...NONE. OK...NONE. SP
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 9:35 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore | 55 min |
Nearby
Flash Flood Warnings in Texas, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.